Alert archive / New York / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 20, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 9, 2021, 5:40 PM EDT for Sullivan County, New York. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2021, 5:40 PM EDT (21:40 UTC)
- Expired
- Jun 9, 2021, 6:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:05 PM EDT | TSTM WND DMG | 4 S Bridgeville, NY | LIVE POWER LINES DOWN ACROSS THE ROAD. |
| Jun 9, 6:06 PM EDT | TSTM WND DMG | 2 Se Phillipsport, NY | TREES AND WIRES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS51 KBGM 092140
SVRBGM
NYC105-092230-
/O.NEW.KBGM.SV.W.0020.210609T2140Z-210609T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
540 PM EDT Wed Jun 9 2021
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southeastern Sullivan County in central New York...
* Until 630 PM EDT.
* At 540 PM EDT, a severe thunderstorm was located over Rock Hill, or
near Monticello, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monticello, Wurtsboro, Woodridge, Bloomingburg, Haven,
Phillipsport, Rock Hill, Highview, Thompsonville and Hartwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4157 7442 4150 7449 4150 7468 4164 7472
4172 7454 4168 7446 4161 7438 4160 7438
4159 7436
TIME...MOT...LOC 2140Z 332DEG 12KT 4161 7457
HAIL...1.00IN
WIND...60MPH
$$
AJG3 follow-up statements
417
WWUS51 KBGM 092202
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
602 PM EDT Wed Jun 9 2021
NYC105-092230-
/O.CON.KBGM.SV.W.0020.000000T0000Z-210609T2230Z/
Sullivan NY-
602 PM EDT Wed Jun 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN SULLIVAN COUNTY...
At 601 PM EDT, a severe thunderstorm was located over Haven, or 8
miles northwest of Middletown, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monticello, Wurtsboro, Bloomingburg, Highview, Haven, Phillipsport,
Hartwood, Rock Hill, Mt Prosper and Basha Kill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room of a building.
&&
LAT...LON 4157 7442 4150 7449 4150 7468 4164 7472
4166 7444 4161 7438 4160 7438 4159 7436
TIME...MOT...LOC 2201Z 332DEG 12KT 4155 7452
HAIL...1.00IN
WIND...60MPH
$$
AJG944
WWUS51 KBGM 092214
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
614 PM EDT Wed Jun 9 2021
NYC105-092230-
/O.CON.KBGM.SV.W.0020.000000T0000Z-210609T2230Z/
Sullivan NY-
614 PM EDT Wed Jun 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN SULLIVAN COUNTY...
At 614 PM EDT, a severe thunderstorm was located over Howells, or
near Middletown, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Haven, Hartwood, Basha Kill, Oakland and Rock Hill.
LAT...LON 4150 7449 4150 7468 4164 7472 4161 7457
TIME...MOT...LOC 2214Z 332DEG 12KT 4151 7449
HAIL...1.00IN
WIND...60MPH
$$
AJG379
WWUS51 KBGM 092222
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
622 PM EDT Wed Jun 9 2021
NYC105-092232-
/O.EXP.KBGM.SV.W.0020.000000T0000Z-210609T2230Z/
Sullivan NY-
622 PM EDT Wed Jun 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN COUNTY
WILL EXPIRE AT 630 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4150 7449 4150 7468 4164 7472 4161 7457
TIME...MOT...LOC 2222Z 332DEG 12KT 4149 7448
$$
AJGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:17 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 9, 4:17 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 417 PM EDT Wed Jun 9 2021 .SYNOPSIS... A weak cold front dropping south this afternoon will trigger isolated to scattered showers and storms through this evening. Cooler and drier conditions will arrive tomorrow and Friday. Unsettled weather looks to return for Sunday into Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 310 PM Update... Just a few more hours of this hot and humid air mass before a cold front drifts southward this evening and brings some relief. However, before we get into the cooler and drier air, there will be another round of isolated to scattered showers and thunderstorms through this evening. Very little flow aloft/shear so the main concerns this afternoon and evening will be torrential downpours and isolated flash flooding, especially if any storms track over areas that saw torrential downpours yesterday. No shortage of instability today, with over 2500 J/kg of CAPE across the area. There is a very small isolated severe threat for any robust updrafts that can develop, as precip loading could produce some strong to isolated severe wind gusts. The drier and slightly cooler air will move in from the north tonight as temperatures drop into the mid to upper 50s across the northern zones...and into the 60s south. This stable air should keep most of the area completely dry tomorrow. There is a very small chance for an isolated shower across our far southern forecast area in NE PA, but this will be dependent on the location of the front. Current guidance is in decent agreement that the frontal zone stalls out just south of the region, with dry conditions north of the front. Temperatures will be much more comfortable on Thu with high temps topping out in the 80s and dew points in the only in 50s. Also, expect good sleeping weather Thursday night with lows dipping into the 50s and low humidity overnight. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... High pressure off the coast of New England will flip the winds back to out of the south and bring more moisture back into the area Friday morning. A weak area of instability will develop over our western counties, with max CAPE values near 900 J/KG before a shortwave makes its way down from Canada and during the afternoon. This lifting mechanism combined with the weak boundary over our area will lead to some scattered rain showers and isolated thunderstorms over our western counties. Without any quality shear to support the development of these storms, the main threats will be heavy rain and gusty winds. Friday night and Saturday morning look to be quiet before another short wave will move over the area Saturday afternoon, bringing another slight chance of rain showers and thunderstorms to the Twin Tiers, Catskills and Poconos. Instability will be weak and shear support will be minimal so the main threat with these storms would be locally heavy downpours and gusty winds. Northwest flow aloft will help keep temperatures around normal for this time of the year, with highs in the upper 70s to low 80s and lows in the 50s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The main weather concern for this period is a cold front passage on Sunday afternoon, with rain showers and cooler temperatures towards the end of the period. A cold front will pass through our area from the northwest on Sunday afternoon, bringing rain showers and thunderstorms to our area. The upper level trough that will push this front through will begin to dig deep into the eastern US, pushing some disturbances through our area Monday, bringing another chance of rain showers and thunderstorms. Cooler and drier air will advect into the region from Canada Tuesday morning, along with another weak disturbance. Because of the cooler and drier atmosphere, there will be a chance for isolated rain showers; thunderstorms are not expected. Highs for the rest of the period will be in the low to mid 70s with dewpoints in the mid 40s. Lows will be in the upper 40s to low 50s across the area. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Isolated to scattered showers and thunderstorms are possible this afternoon as a front pushes through the region. Hard to pinpoint any one location, but any showers/storms will be brief. Skies will clear out this evening behind the front and likely VFR conditions are expected the remainder of the period. There is a small chance for fog development at AVP and BGM late tonight but the drier air moving in may inhibit the extent of the fog, so left it out of the forecast for now. Outlook... Thursday afternoon through Friday...Small chance of SHRA/TSRA late Friday afternoon/evening. Minor flight restrictions possible. Saturday...Low chance for a shower, but mainly VFR. Sunday and Monday...Chance for SHRA/TSRA and associated restrictions. Otherwise, mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...JTC/MWG LONG TERM...JTC/MWG AVIATION...MPK
Hazardous weather outlook, Jun 9, 3:45 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 345 PM EDT Wed Jun 9 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 345 PM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered thunderstorms this afternoon may be capable of producing locally heavy rain on top of already saturated soils...which could lead to flash flooding. Also, some storms may produce locally strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:05 PM EDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
305 PM EDT Wed Jun 9 2021
NYZ022-091930-
Steuben NY-
305 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN STEUBEN COUNTY
UNTIL 330 PM EDT...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Campbell, or 10 miles northwest of Corning, moving south at 15 mph.
Small hail and strong wind gusts will be possible with this storm.
Locations impacted include...
Bath, Campbell, Addison, Thurston, Savona, Meads Creek, Gang Mills,
Coopers Plains, Erwins and Cameron Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4235 7729 4230 7710 4227 7709 4209 7712
4216 7741
TIME...MOT...LOC 1905Z 018DEG 13KT 4225 7720
AJGSpecial weather statement, Jun 9, 4:16 PM EDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Binghamton NY 416 PM EDT Wed Jun 9 2021 NYZ056-PAZ039-092100- Broome NY-Susquehanna PA- 416 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL BROOME AND NORTHEASTERN SUSQUEHANNA COUNTIES UNTIL 500 PM EDT... At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over Windsor, or 12 miles west of Deposit, moving south at 15 mph. Strong wind gusts will be possible with this storm. Locations impacted include... Susquehanna Depot, Hallstead, Windsor, Great Bend, Lanesboro, Hickory Grove and East Windsor. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4215 7572 4217 7558 4194 7552 4194 7579 TIME...MOT...LOC 2015Z 006DEG 14KT 4211 7566 AJG
Special weather statement, Jun 9, 4:34 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Binghamton NY 434 PM EDT Wed Jun 9 2021 NYZ055-056-PAZ038-039-092100- Tioga NY-Broome NY-Susquehanna PA-Bradford PA- 434 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME... SOUTHEASTERN TIOGA...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES UNTIL 500 PM EDT... At 433 PM EDT, Doppler radar was tracking a strong thunderstorm over Tioga Terrace, or near Endicott, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Endicott, Little Meadows, Friendsville, Apalachin, Warren Center, Tioga Terrace, Campville and West Warren. LAT...LON 4209 7618 4209 7606 4191 7603 4191 7626 TIME...MOT...LOC 2033Z 006DEG 11KT 4203 7613 AJG
Special weather statement, Jun 9, 4:57 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Binghamton NY 457 PM EDT Wed Jun 9 2021 PAZ038-039-092130- Susquehanna PA-Bradford PA- 457 PM EDT Wed Jun 9 2021 ...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN SUSQUEHANNA AND NORTHEASTERN BRADFORD COUNTIES UNTIL 530 PM EDT... At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over Little Meadows, or 8 miles south of Endicott, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Le Raysville, Little Meadows, Friendsville, Warren Center, Brushville, Birchardville and Middletown Center. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to minor flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4181 7627 4200 7620 4200 7599 4178 7599 TIME...MOT...LOC 2057Z 011DEG 10KT 4197 7608 AJG
Special weather statement, Jun 9, 5:03 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Wed Jun 9 2021
NYZ062-092145-
Sullivan NY-
503 PM EDT Wed Jun 9 2021
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SULLIVAN COUNTY
UNTIL 545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hartwood, or 8 miles south of Monticello, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Haven, Hartwood, Oakland, Rock Hill, Mongaup Valley Wildlife Area,
Forestburgh and Basha Kill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4150 7449 4149 7475 4155 7479 4164 7459
4153 7446
TIME...MOT...LOC 2103Z 327DEG 8KT 4154 7464
MJMSpecial weather statement, Jun 9, 5:26 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Binghamton NY
526 PM EDT Wed Jun 9 2021
NYZ062-092215-
Sullivan NY-
526 PM EDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN SULLIVAN
COUNTY UNTIL 615 PM EDT...
At 526 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ellenville to near Woodridge to Kiamesha.
Movement was south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fallsburg, Monticello, South Fallsburg, Wurtsboro, Woodridge,
Bloomingburg, Haven, Phillipsport, Oakland and Kiamesha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4157 7442 4150 7449 4149 7476 4147 7475
4143 7476 4168 7478 4178 7458 4178 7455
4175 7457 4165 7440 4160 7438 4159 7436
TIME...MOT...LOC 2126Z 356DEG 10KT 4169 7435 4169 7450 4169 7464
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:14 PM EDT | Special Weather Statement | BGM | Tioga, Tompkins | 31 min |
| Jun 8, 9:11 PM EDT | Special Weather Statement | BGM | Tioga | 34 min |
| Jun 8, 10:02 PM EDT | Special Weather Statement | BGM | Broome | 43 min |
| Jun 9, 11:55 AM EDT | Special Weather Statement | BGM | Steuben | 35 min |
| Jun 9, 12:30 PM EDT | Special Weather Statement | BGM | Steuben | 30 min |
| Jun 9, 1:06 PM EDT | Special Weather Statement | BGM | Steuben | 24 min |
| Jun 9, 1:31 PM EDT | Special Weather Statement | BGM | Oneida | 29 min |
| Jun 9, 2:00 PM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Jun 9, 2:10 PM EDT | Special Weather Statement | BGM | Chemung | 35 min |
| Jun 9, 2:53 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 9, 2:58 PM EDT | Special Weather Statement | BGM | Broome | 32 min |
| Jun 9, 3:05 PM EDT | Special Weather Statement | BGM | Steuben | 25 min |
| Jun 9, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 40 min |
| Jun 9, 3:40 PM EDT | Areal Flood Advisory | BGM | Steuben | 2 hr |
| Jun 9, 4:16 PM EDT | Special Weather Statement | BGM | Broome | 44 min |
| Jun 9, 4:34 PM EDT | Special Weather Statement | BGM | Tioga | 26 min |
| Jun 9, 5:00 PM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jun 9, 5:03 PM EDT | Special Weather Statement | BGM | Sullivan | 42 min |
| Jun 9, 5:05 PM EDT | Flash Flood Warning | BGM | Sullivan | 85 min |
| Jun 9, 5:14 PM EDT | Areal Flood Advisory | BGM | Sullivan | 2 hr |
| Jun 9, 5:26 PM EDT | Special Weather Statement | BGM | Sullivan | 49 min |
| Jun 9, 5:32 PM EDT | Flash Flood Warning | BGM | Sullivan | 118 min |
| Jun 9, 6:13 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.